Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A partition result for algebraic varieties

Author: Aner Shalev
Journal: Proc. Amer. Math. Soc. 111 (1991), 619-624
MSC: Primary 11G25; Secondary 14G15
MathSciNet review: 1042273
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a finite field. It is shown that, given positive integers $ d$ and $ r$, there exists $ M = M(d,r)$, such that any variety $ V = V(f) \subseteq {K^n}$, defined by a polynomial $ f$ of degree $ d$ in $ n \geq M$ variables over $ K$, can be partitioned into affine subspaces, each of dimension $ r$. This result, relying on a theorem of R. Brauer, holds in fact for many other fields, including algebraically closed fields. It may provide a partial structural explanation to a divisibility phenomenon discovered by J. Ax.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11G25, 14G15

Retrieve articles in all journals with MSC: 11G25, 14G15

Additional Information

PII: S 0002-9939(1991)1042273-5
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia